Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Heavy period with huge clots lasting for 3 weeks. Can fibroid cause heavy bleeding ?

HI I am in the middle of a period which has lasted for 3 weeks and for 2 weeks it has been very very heavy with huge clots, I have had to change my tampon every hour, although it has now slowed a bit. I am 49years old. I did have a scan a few months back and they said I did have fybroids but they have never caused any problems. Could they have caused this heavy bleed or possibly could it be due to my age. Should I get this problem checked, could it be serious??
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Hi. You are peri menopausal. You really had very heavy periods and fibroids do cause heavy bleeding, but it depends on its site and size. You are having it for the first time, so may be reason is not fibroids .Get a scan done and see if the endometrial linlng has gone extra thick and bleeding.
For this you will need an endometrial biopsy and treat the cause. So, certainly you need to get checked and investigated.
Answered: Mon, 24 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor